MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX VIDEO UPPER G.I.SCOPE EG-1690K

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX VIDEO UPPER G.I.SCOPE EG-1690K
Model Number EG-1690K
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
Pentax medical received a voluntary medwatch report (b)(4) from an fda medsun program user facility via email on september 12, 2025.According to the user report, the insufflation became inadequate during the endoscopic procedure.As a result, the inside of the body could not be visualized, and the specimen collection procedure was discontinued.After the procedure, the endoscope concerned was inspected, and the insufflation failure was reproduced.The distributor was contacted regarding this event, and the endoscope was sent for investigation.There was no report of patient harm.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Pentax medical america performed a good faith effort (gfe) to gather additional information regarding this event and received a response via email from the facility's risk manager on 17-sep-2025.The event occurred on 22-aug-2025 during an esophagogastroduodenoscopy (diagnostic).No adverse event was reported for the patient.Patient information was provided separately in section a.The intended procedure could not be completed and the patient was transferred to another facility for completion.The patient's current status is unknown.The device was returned to the vendor for further investigation, and a blockage in the air/water channel was identified.The endoscope was returned to the manufacturer on 02-sep-2025.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Correction information.B4: date of this report - updated.G6: follow-up #: 1.H2: if follow-up, what type? - updated.H10: related report numbers - updated to include (b)(4).Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Additional Manufacturer Narrative
Correction information b4: date of this report - updated g6: follow-up #: 2 h2: if follow-up, what type? - updated h3: device evaluated by manufacturer - "no" to "yes" h6: codes updated - component code, type of investigation, investigation findings, investigation conclusions.Additional information d4: primary unique device identifier (udi) h4: device manufacture date h11: evaluation summary.Evaluation summary the reported event was inadequate air sufflation.Based on the investigation, a potential root cause of this failure was that a foreign object had become stuck in the air channel.A definitive root cause of the reported issue could not be identified.No information indicating patient harm has been reported.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the endoscope was manufactured at miyagi on 15-apr-2021 under normal conditions.During the in-process inspection, the position of the reinforced pipe was found out of range, and a readjustment was performed.However, it was confirmed that the endoscope passed all required inspections and was released accordingly.The dates of approval for shipment and the actual date shipped were confirmed on 26-apr-2021.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.
 
Additional Manufacturer Narrative
Correction information b4: date of this report - updated.D4: primary unique device identifier (udi) - updated.G6: follow-up #: 3.H2: if follow-up, what type? - updated.H11: additional information: the primary unique device identifier (udi) was known at the time of the previous submission but was inadvertently not included in section d4.This supplemental report is being submitted to provide the missing udi information.The primary unique device identifier (udi) has now been correctly entered in section d4.There are no changes to the event description, investigation results, or previously reported conclusions.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.

Brand Name
PENTAX VIDEO UPPER G.I.SCOPE EG-1690K
Common Device Name
VIDEO UPPER G.I.SCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
gurvinder nanda
3 paragon drive
montvale, NJ 07645
2015712318
MDR Report Key23188720
Report Number9610877-2025-00198
Device Sequence Number9815754
Product Code FDS
UDI-Device Identifier04961333146192
UDI-Public(01)04961333146192(11)210415
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K131902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEG-1690K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date10/29/2025
12/03/2025
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight71 KG